Alert archive / Indiana / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 129, NWS Indianapolis, IN

July 17, 2023Boone County, Hamilton County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 17, 2023, 5:38 PM EDT for Boone County, Hamilton County, Indiana. It was in force for 41 min. 18 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2023, 5:38 PM EDT (21:38 UTC)
Expired
Jul 17, 2023, 6:19 PM EDT
In force
41 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Boone County, IN, Hamilton County, IN

The radar

The Indianapolis radar (KIND), 42 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 5:48 PM EDTHAIL 0.751 Sse Westfield, IN
Jul 17, 5:48 PM EDTHAIL 0.751 Sse Westfield, IN
Jul 17, 5:50 PM EDTTSTM WND GST 603 W Westfield, INLocated at State Road 32 and Ditch Road. Accompanied by hail up to the size of coin quarters and heavy rain.
Jul 17, 5:50 PM EDTTSTM WND GST 603 W Westfield, INLocated at State Road 32 and Ditch Road. Accompanied by hail up to the size of coin quarters and heavy rain.
Jul 17, 5:50 PM EDTHAIL 13 W Westfield, INAt State Road 32 and Ditch Road. Started with pea size and grew to quarter coin size. Heavy rain and estimated winds 55 to 60 mph.
Jul 17, 5:50 PM EDTHAIL 13 W Westfield, INAt State Road 32 and Ditch Road. Started with pea size and grew to quarter coin size. Heavy rain and estimated winds 55 to 60 mph.
Jul 17, 5:51 PM EDTHAIL 0.753 Ssw Westfield, INReport from mPING: Dime (0.75 in.).
Jul 17, 5:51 PM EDTHAIL 0.753 Ssw Westfield, INReport from mPING: Dime (0.75 in.).
Jul 17, 5:56 PM EDTHAIL 0.753 W Westfield, INReport from mPING: Dime (0.75 in.).
Jul 17, 5:56 PM EDTHAIL 0.753 W Westfield, INReport from mPING: Dime (0.75 in.).
Jul 17, 5:58 PM EDTHAIL 0.51 Sse Westfield, INReport from mPING: Half-inch (0.50 in.).
Jul 17, 5:58 PM EDTHAIL 0.51 Sse Westfield, INReport from mPING: Half-inch (0.50 in.).
Jul 17, 5:58 PM EDTHAIL 11 Sw Westfield, IN
Jul 17, 5:58 PM EDTHAIL 11 Sw Westfield, IN
Jul 17, 5:58 PM EDTHAIL 1.751 Sw Westfield, INReport from mPING: Golf Ball (1.75 in.).
Jul 17, 5:58 PM EDTHAIL 1.751 Sw Westfield, INReport from mPING: Golf Ball (1.75 in.).
Jul 17, 6:00 PM EDTHAIL 0.51 Nw Carmel, INReport from mPING: Half-inch (0.50 in.).
Jul 17, 6:00 PM EDTHAIL 0.51 Nw Carmel, INReport from mPING: Half-inch (0.50 in.).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 17, 4:31 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2023-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 875 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2023-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
875 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
747 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

735 
WUUS53 KIND 172138
SVRIND
INC011-057-172230-
/O.NEW.KIND.SV.W.0129.230717T2138Z-230717T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
538 PM EDT Mon Jul 17 2023

The National Weather Service in Indianapolis has issued a

* Severe Thunderstorm Warning for...
  East central Boone County in central Indiana...
  Central Hamilton County in central Indiana...

* Until 630 PM EDT.

* At 538 PM EDT, a severe thunderstorm was located 8 miles north of
  Zionsville, or 19 miles southeast of Frankfort, moving east at 25
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Westfield around 555 PM EDT.

Other locations in the path of this severe thunderstorm include
Carmel, Morse Reservoir, Noblesville and Fishers.

This includes Interstate 69 between mile markers 204 and 209.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4009 8586 3993 8597 3993 8602 4006 8638
      4017 8626
TIME...MOT...LOC 2138Z 290DEG 20KT 4008 8625 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

GM
2 follow-up statements
910 
WWUS53 KIND 172154
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
554 PM EDT Mon Jul 17 2023

INC011-172204-
/O.CAN.KIND.SV.W.0129.000000T0000Z-230717T2230Z/
Boone IN-
554 PM EDT Mon Jul 17 2023

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BOONE COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
central Indiana.

LAT...LON 4010 8588 4009 8586 3993 8597 3993 8602
      4002 8624 4003 8624 4015 8615
TIME...MOT...LOC 2154Z 290DEG 20KT 4005 8614 

$$

INC057-172230-
/O.CON.KIND.SV.W.0129.000000T0000Z-230717T2230Z/
Hamilton IN-
554 PM EDT Mon Jul 17 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR CENTRAL HAMILTON COUNTY...

At 554 PM EDT, a severe thunderstorm was located near Carmel, or 18
miles north of Indianapolis, moving east at 25 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
  Carmel, Noblesville and Fishers.

This includes Interstate 69 between mile markers 204 and 209.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4010 8588 4009 8586 3993 8597 3993 8602
      4002 8624 4003 8624 4015 8615
TIME...MOT...LOC 2154Z 290DEG 20KT 4005 8614 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

GM
942 
WWUS53 KIND 172219
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
619 PM EDT Mon Jul 17 2023

INC057-172229-
/O.CAN.KIND.SV.W.0129.000000T0000Z-230717T2230Z/
Hamilton IN-
619 PM EDT Mon Jul 17 2023

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HAMILTON COUNTY IS
CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
central Indiana.

LAT...LON 4010 8588 4009 8586 3993 8597 3993 8602
      4002 8624 4003 8624 4015 8615
TIME...MOT...LOC 2218Z 290DEG 20KT 4000 8597 

$$

GM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 5:10 PM EDT, 28 minutes earlier.

Area forecast discussion, Jul 17, 5:10 PM EDT, 28 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
510 PM EDT Mon Jul 17 2023

.Mesoscale Update...
Issued at 510 PM EDT Mon Jul 17 2023

Strong low level lapse rates, a very unstable atmosphere with mixed
CAPEs to 3000 J/kg, a moist atmosphere, an impulse in cyclonic flow
around the northern Ontario vortex and a cold front over north
central Indiana have resulted in strong thunderstorms development
with cells from just north of Muncie extending southwest into east
central Illinois. These storms were moving mostly east, although a
discrete supercell was moving southeast across eastern Fountain
county with radar indicated MESH as high as 1.6 inches as it was
moving in from east central Illinois. Quarter size hail was recently
reported in Covington. Also, SPC Day1 slight risk is now over all
but extreme northwest tier of central Indiana and a Severe
Thunderstorm Watch is in effect for all of central Indiana through
Midnight. Grids have been updated to include watch headline in the
zones. HWO, looks good as is. Additional storms will move into the
Wabash Valley and spread east and or develop across central Indiana
through the evening. The high CAPE and sufficient 30 knot deep shear
along with steep low level lapse rates supports a large hail and
damaging wind threat.

&&

.Short Term...(This evening through Tuesday)
Issued at 307 PM EDT Mon Jul 17 2023

- Chances for showers and storms late this afternoon and evening.
- Improving Smoke conditions.
- More chances for showers and storms on Tuesday afternoon.

Surface analysis early this afternoon shows weak cyclonic flow
across Central Indiana, associated with a large area of low pressure
over eastern Ontario. A ridge of high pressure was found over the
northern plains, nosing southeast into the middle Mississippi
Valley.  Aloft the broader pattern suggested a strong ridge over the
western United States while a broad trough was found from the
plains, across the Ohio Valley toward the Appalachians. A few
embedded short waves were found within the cyclonic flow, over
western KY and a second over IA, entering western IL. Skies remained
smokey across Central Indiana, as air quality was Unhealthy for
sensitive groups.  PM2.5 values have improved to near 110 across
much of the forecast area per airnow.gov. However, better air was
found to the southwest with southerly winds in place.

Tonight...

The short wave over IL is expected to push across Central Indiana
late this afternoon and into the evening. It still remains unclear
if convective temps will be reached as smoke has limited max heating
today. Still, ample forcing will be available through the evening as
the short wave passes. Further forcing will be available as a weak
surface cool front approaches the area. Forecast soundings continue
to suggest a favorable column for convection, with over 1800 J/kg of
CAPE available this afternoon and evening.  HRRR continues to
suggest scattered to isolated shower and storm development after
21Z, lingering through the late evening hours.  Thus will continue
the ongoing forecast with dry weather expected through at least
400PM, then continuing the chance to likely pops across the forecast
area thereafter and through the evening.

Lingering fog will be possible overnight due to earlier rainfall and
dew point depressions of 2-3F overnight. Look for lingering high
clouds in the wake of any convection overnight as the enforcing
exits the area and low temperatures in the lower 60s.

Tuesday...

More showers and storms look possible on Tuesday. The upper flow
across Indiana is expected to become more northwesterly. Indiana
will be caught between strong high pressure aloft anchored over the
American southwest and a trough of low pressure aloft across eastern
Canada and the northeastern United States. Models suggest that
within this resultant NW flow a quick moving short wave will
approach central Indiana by mid to late afternoon, Once again ample
moisture will remain present with dew points in the 60s. Weak
surface convergence will be present also, as the lingering frontal
boundary from tonight/s possible storms will remain in the area.
Forecast soundings show reachable convective temps, but much
shallower CAPE on Tuesday afternoon. Overall, enough thunderstorm
ingredients appear to be present to necessitate the inclusion of at
least chance pops during the afternoon on Tuesday as the short wave
arrives in the area. Given the slightly cooler air mass in place
across the area, highs near 80s will be expected at most spots.

&&

.Long Term...(Tuesday night through Monday)
Issued at 307 PM EDT Mon Jul 17 2023

The long term will span the final days of the year's
climatologically hottest period...yet temperatures are progged to
continue their near, to at times slightly below normal trend.
Synoptically, a rather broad H500 trough will prevail over the
eastern half of North America...while a hot upper ridge centered
near the Four Corners extends northward into southwestern Canada.
With the inflection point amid this wave hinged near Iowa, central
Indiana will generally be influenced by weak disturbances embedded
in the flow of the trough's southwestern quadrant.

Tuesday Night through Thursday...

A more active pattern is expected for the mid-week as the upper
trough first becomes better established near/east of the region.  A
more zonal pattern that should hold pronounced heat just to our
south and west...will nevertheless focus so-called ridge-riding
convective chances from the Middle Mississippi Valley towards
Kentucky.  This conditional opportunity for isolated to scattered
showers/t-storms will be focused across southern portions of Indiana
where deep moisture levels will approach 2.00 inches.  Convective
parameters will present conditional potential both days...with
daytime CAPE ranging from around 1000 J/kg (Wednesday) to 2000 J/kg
(Thursday)...with decent mid-level lapse rates Wednesday and
lackluster amounts Thursday...yet all while the ridge gradient's
presence brings adequate vertical wind shear over the region both
days.  Late Thursday's storm potential could also be enhanced by the
trough's weak wave/boundary passing just north of the region.
Marginal severe threats would be primarily wind and large hail with
limited amounts of low-level shear. The Wednesday night-Thursday
tandem are expected to be the warmest of the long term, with lows 65-
70F and highs in the mid to upper 80s...with other periods at least
a couple degrees lower amid this continued seasonable stretch of mid-
summer conditions.

Friday through Monday...

A somewhat drier column will accompany seasonably weak, yet rather
broad surface high pressure that should cross the Midwest late this
week.  Guidance is continuing to show a transition early next week
as lower heights slide east and the hot, western ridge perhaps
finally builds towards the Midwest.  At a first glance a few pulse
storms cannot be ruled out as a more summery pattern returns, with
what should be low-moderate levels of both instability and wind
shear.  Most days surrounding this weekend are expected to bring
highs 80-85F and lows 60-65F.

&&

.Aviation...(18Z TAF Issuance)
Issued at 1234 PM EDT Mon Jul 17 2023

Impacts:

* Haze from wildfire smoke; MVFR possible

* Thunderstorms possibly impacting some TAF sites during the
  afternoon and evening

Discussion:

Little overall change in the ongoing forecast. Smoke and Haze across
the area will continue to impacts TAF sites through the period with
visibilities lingering around 4-6SM.

As convective temps in the mid 80s are reached along with the
arrival of a short wave late this afternoon and evening, isolated to
sct TSRA are expected to develop across Central Indiana and may
impact the TAF sites. Confidence for timing at a specific location
remains low, thus have used a large VCTS window for the time frame
when storms will be possible.

Any TSRA that should strike a TAF site may result in brief MVFR to
IFR conditions.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale...MK
Short Term...Puma
Long Term...AGM
Aviation...Puma
Hazardous weather outlook, Jul 17, 4:00 PM EDT, 1 hour 38 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
400 PM EDT Mon Jul 17 2023

INZ021-028>031-035>049-051>057-060>065-067>072-182000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Union City,
Farmland, Parker City, Clinton, Fairview Park, Rockville, Montezuma,
Rosedale, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Spencer,
Gosport, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Carlisle, Shelburn, Farmersburg,
Linton, Bloomfield, Jasonville, Worthington, Bloomington, Nashville,
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals,
Bedford, Mitchell, Seymour, and North Vernon
400 PM EDT Mon Jul 17 2023

This hazardous weather outlook is for central Indiana.

.DAY ONE...Through Tonight.

Poor air quality continues today.

Isolated to scattered thunderstorms are expected this afternoon and
tonight across central Indiana. A few severe thunderstorms with
damaging winds and large hail are possible. Storm motion will be
easterly around 30 mph.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorm chances are expected Tuesday afternoon through late
Thursday. Strong to severe storms are possible during this period...
with heavy rainfall amounts and flash flooding also possible.

.SPOTTER INFORMATION STATEMENT...

Spotter reports may be needed at times this week.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

AGM

In the hours before

Special weather statement, Jul 17, 4:41 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
441 PM EDT Mon Jul 17 2023

INZ042-172115-
Randolph IN-
441 PM EDT Mon Jul 17 2023

...A strong thunderstorm will impact portions of southern Randolph
County through 515 PM EDT...

At 440 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Winchester, or 16 miles southeast of Muncie,
moving east at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Winchester around 455 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
east central Indiana.

&&

LAT...LON 4001 8515 4014 8520 4026 8483 4002 8482
TIME...MOT...LOC 2040Z 254DEG 28KT 4009 8510

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

AGM
Local storm report, Jul 17, 4:59 PM EDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
459 PM EDT Mon Jul 17 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     Hail             Covington               40.14N 87.39W
07/17/2023  E1.00 inch       Fountain           IN   Broadcast Media

&&

BH
Local storm report, Jul 17, 5:01 PM EDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
501 PM EDT Mon Jul 17 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     Hail             Covington               40.14N 87.39W
07/17/2023  E1.00 inch       Fountain           IN   Broadcast Media

            Corrects previous hail report from
            Covington. Time estimated from radar.

&&

BH
Special weather statement, Jul 17, 5:18 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
518 PM EDT Mon Jul 17 2023

INZ036-037-045-046-172145-
Montgomery IN-Putnam IN-Hendricks IN-Boone IN-
518 PM EDT Mon Jul 17 2023

...A strong thunderstorm will impact portions of northwestern
Hendricks, southwestern Boone, southern Montgomery and northeastern
Putnam Counties through 545 PM EDT...

At 518 PM EDT, Doppler radar was tracking a strong thunderstorm near
Crawfordsville, moving southeast at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northwestern
Hendricks, southwestern Boone, southern Montgomery and northeastern
Putnam Counties, including the following locations... North Salem,
Jamestown, New Ross, New Market, Ladoga, Roachdale and Alamo.

This includes Interstate 74 between mile markers 41 and 56.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
central and west central Indiana.

&&

LAT...LON 3998 8706 4009 8695 3993 8652 3977 8672
TIME...MOT...LOC 2118Z 302DEG 31KT 3998 8693

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

GM
Special weather statement, Jul 17, 5:22 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
522 PM EDT Mon Jul 17 2023

INZ041-172145-
Delaware IN-
522 PM EDT Mon Jul 17 2023

...A strong thunderstorm will impact portions of northern Delaware
County through 545 PM EDT...

At 522 PM EDT, Doppler radar was tracking a strong thunderstorm over
Matthews, or near Upland, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of northern Delaware
County, including the following locations... Eaton.

This includes Interstate 69 between mile markers 249 and 252.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
central and east central Indiana.

&&

LAT...LON 4028 8529 4034 8558 4038 8558 4038 8527
TIME...MOT...LOC 2122Z 278DEG 25KT 4037 8551

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

AGM
Special weather statement, Jul 17, 5:23 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
523 PM EDT Mon Jul 17 2023

INZ037-039-047-172200-
Boone IN-Hamilton IN-Marion IN-
523 PM EDT Mon Jul 17 2023

...A strong thunderstorm will impact portions of north central
Marion, eastern Boone and southwestern Hamilton Counties through 600
PM EDT...

At 523 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lebanon, or 15 miles southeast of Frankfort, moving southeast at 35
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Zionsville around 535 PM EDT.

Other locations in the path of this storm include Carmel and
Indianapolis.

This includes Interstate 65 between mile markers 134 and 143.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
central Indiana.

&&

LAT...LON 4007 8597 3987 8615 4005 8654 4018 8643
TIME...MOT...LOC 2123Z 296DEG 32KT 4008 8639

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

GM

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 8:16 PM EDTSpecial Weather StatementINDMarion29 min
Jul 16, 8:19 PM EDTSpecial Weather StatementINDHancock26 min
Jul 16, 8:25 PM EDTSpecial Weather StatementINDMarion35 min
Jul 16, 8:30 PM EDTAreal Flood AdvisoryINDBoone, Hamilton, Hancock, Marion86 min
Jul 16, 8:53 PM EDTSevere Thunderstorm WarningINDJohnson, Marion, Shelby18 min
Jul 16, 9:38 PM EDTSpecial Weather StatementINDDecatur52 min
Jul 17, 4:10 PM EDTSevere Thunderstorm WarningINDFountain, Vermillion, Warren50 min
Jul 17, 4:37 PM EDTSpecial Weather StatementINDClinton23 min
Jul 17, 4:41 PM EDTSpecial Weather StatementINDRandolph34 min
Jul 17, 4:51 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery24 min
Jul 17, 4:55 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Montgomery, Tippecanoe35 min
Jul 17, 5:18 PM EDTSpecial Weather StatementINDMontgomery27 min
Jul 17, 5:22 PM EDTSpecial Weather StatementINDDelaware23 min
Jul 17, 5:23 PM EDTSpecial Weather StatementINDBoone, Hamilton37 min
Jul 17, 5:28 PM EDTSevere Thunderstorm WarningINDBoone, Hendricks, Montgomery, Putnam47 min
Jul 17, 5:46 PM EDTSevere Thunderstorm WarningINDHamilton, Madison29 min
Jul 17, 5:51 PM EDTSevere Thunderstorm WarningINDBoone, Hamilton, Marion24 min
Jul 17, 5:58 PM EDTSevere Thunderstorm WarningINDFountain, Parke, Vermillion, Warren32 min
Jul 17, 6:11 PM EDTSevere Thunderstorm WarningINDHendricks, Marion, Morgan34 min
Jul 17, 6:16 PM EDTSevere Thunderstorm WarningINDHendricks, Marion, Morgan29 min
Jul 17, 6:16 PM EDTSevere Thunderstorm WarningINDRandolph44 min
Jul 17, 6:22 PM EDTSevere Thunderstorm WarningINDHamilton, Hancock, Henry, Madison, Marion23 min
Jul 17, 6:24 PM EDTSevere Thunderstorm WarningINDClay, Owen, Parke, Putnam13 min
Jul 17, 6:27 PM EDTSpecial Weather StatementINDHenry33 min
Jul 17, 6:33 PM EDTSevere Thunderstorm WarningINDHancock, Hendricks, Johnson, Marion, Morgan, Shelby27 min
Jul 17, 6:49 PM EDTSpecial Weather StatementINDPutnam26 min
Jul 17, 6:53 PM EDTSevere Thunderstorm WarningINDHancock, Shelby37 min
Jul 17, 6:58 PM EDTSevere Thunderstorm WarningINDHancock, Johnson, Marion, Morgan, Shelby32 min
Jul 17, 7:06 PM EDTAreal Flood AdvisoryINDHendricks, Marion3 hr
Jul 17, 7:08 PM EDTSpecial Weather StatementINDRush37 min
Jul 17, 7:12 PM EDTSevere Thunderstorm WarningINDHancock, Rush, Shelby33 min
Jul 17, 7:21 PM EDTSpecial Weather StatementINDJohnson, Shelby24 min
Jul 17, 7:24 PM EDTSevere Thunderstorm WarningINDJohnson, Morgan, Shelby36 min
Jul 17, 7:37 PM EDTSevere Thunderstorm WarningINDDecatur, Rush, Shelby38 min
Jul 17, 7:42 PM EDTSpecial Weather StatementINDPutnam33 min
Jul 17, 7:48 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Johnson, Shelby27 min
Jul 17, 7:58 PM EDTSpecial Weather StatementINDMorgan32 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.